Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 77, NWS Green Bay, WI

July 3, 2006Forest County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 3, 2006, 4:37 PM CDT for Forest County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2006, 4:37 PM CDT (21:37 UTC)
Expired
Jul 3, 2006, 5:30 PM CDT
In force
53 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Forest County, WI

The radar

The Marquette radar (KMQT), 128 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 3:53 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
1718 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 032136
SVRGRB
WIC041-032230-
/O.NEW.KGRB.SV.W.0077.060703T2137Z-060703T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
437 PM CDT MON JUL 3 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOREST COUNTY IN NORTHEAST WISCONSIN

* UNTIL 530 PM CDT

* AT 435 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS.  THIS STORM
  WAS LOCATED 6 MILES WEST OF NEWALD...OR ABOUT 13 MILES NORTH OF
  CRANDON...AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWALD BY 445 PM...
  CAVOUR BY 455 PM...
  ARMSTRONG CREEK BY 510 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4585 8884 4572 8902 4540 8844 4570 8845
      4573 8867

$$

KURIMSKI
4 follow-up statements
000 
WWUS53 KGRB 032146
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
445 PM CDT MON JUL 3 2006

WIC041-032230-
/O.CON.KGRB.SV.W.0077.000000T0000Z-060703T2230Z/
FOREST WI-
445 PM CDT MON JUL 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR FOREST COUNTY...

AT 443 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS.  THIS STORM WAS
LOCATED NEAR NEWALD...OR ABOUT 13 MILES NORTHEAST OF CRANDON...MOVING
SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAVOUR BY 455 PM...
  ARMSTRONG CREEK BY 510 PM...

ANOTHER SEVERE THUNDERSTORM WILL APPROACH CRANDON BY 455 PM.

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE
INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES.

LAT...LON 4582 8898 4551 8901 4540 8844 4570 8845
      4576 8871

$$

KURIMSKI
000 
WWUS53 KGRB 032159
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
458 PM CDT MON JUL 3 2006

WIC041-032230-
/O.CON.KGRB.SV.W.0077.000000T0000Z-060703T2230Z/
FOREST WI-
458 PM CDT MON JUL 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR FOREST COUNTY...

AT 456 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS.  THIS STORM WAS
LOCATED NEAR CRANDON...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAONA BY 510 PM...
  BLACKWELL BY 515 PM...
  WABENO BY 520 PM...

ANOTHER SEVERE THUNDERSTORM WILL AFFECT RURAL AREAS NEAR CAVOUR AND 
ARMSTRONG.

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE
INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES.

LAT...LON 4564 8893 4551 8901 4541 8888 4540 8844
      4570 8845 4576 8871

$$

KURIMSKI
000 
WWUS53 KGRB 032213
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
512 PM CDT MON JUL 3 2006

WIC041-032230-
/O.CON.KGRB.SV.W.0077.000000T0000Z-060703T2230Z/
FOREST WI-
512 PM CDT MON JUL 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR FOREST COUNTY...

AT 508 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS.  THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF LAONA...OR ABOUT 7 MILES SOUTHEAST OF
CRANDON...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WABENO BY 520 PM...
  CARTER BY 525 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN CRANDON WITH THIS 
STORM. 

LAT...LON 4559 8875 4551 8901 4540 8889 4538 8842
      4570 8843 4563 8863

$$

KURIMSKI
000 
WWUS53 KGRB 032226
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
526 PM CDT MON JUL 3 2006

WIC041-032236-
/O.EXP.KGRB.SV.W.0077.000000T0000Z-060703T2230Z/
FOREST WI-
526 PM CDT MON JUL 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR FOREST COUNTY EXPIRES AT 530
PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WILL MOVE OUT OF 
THE AREA BY 530 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 
PM.

LAT...LON 4559 8875 4551 8901 4540 8889 4538 8842
      4570 8843 4563 8863

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:30 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 3, 3:30 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT MON JUL 3 2006

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. COLD FRONT MOVING INTO
NORTH-CENTRAL/WESTERN WI. SCATTERED CONVECTION NOW BEGINNING TO DEVELOP
WITH FRONT.  QUESTION IS EFFECTS OF DRIER CONDITIONS CENTRAL AND
NORTHEAST WHERE DUE POINTS REMAIN IN THE UPPER 50S/LOW 60S AND TAMDAR
SOUNDING FROM EAU SHOWING DRY. EARLIER CONVECTION THAT MOVED THROUGH
NORTHERN WI...PUT OUT SIG OUTFLOW THAT HAS PUSHED/KEPT JUICIEST AIR JUST
SOUTH OF CWA. BEST THREAT OF SEVERE LIKELY ALONG THAT BOUNDARY. HAVE
DECIDED TO GO WITH OVERALL SCATTERED WORDING FOR ZONES THIS EVENING...
MENTIONING STRONG STORMS NORTH AND WEST...POSSIBLY SEVERE SOUTHEAST.
WILL END SHOWERS AFTER MIDNIGHT.  AREA OF LOWER CLOUDS ASSOC WITH COLD
UPPER LOW TO SPIN OFF TO NORTH AND EAST OF AREA...THOUGH EXPECT REPEAT
OF SIG CU FORMATION TO ITS SOUTH AND WEST. WILL KEEP SMALL POPS GOING
FOR THE AFTERNOON FAR NORTH. RAISED TEMPS FOR TUE A BIT TO MATCH WARMER
GFS AND CURRENT READINGS UPSTREAM.

.LONG TERM...WEDNESDAY THROUGH NEXT MONDAY.

PATTERN MORE AMPLIFIED EARLY IN PERIOD WITH EAST COAST TROF AND RIDGE
OVER THE CENTRAL STATES.  MID RANGE MODELS CONTINUE TREND SEEN YESTERDAY
OF FLATTENING RIDGE BY THE END OF THE WEEKEND AS ENERGY IS EJECTED OUT
OF WESTERN TROF.  STRONG WESTERLIES EXPECTED TO SET UP AROUND THE
U.S./CANADIAN BORDER. HAVE INTRODUCED CHANCE POPS INTO SUN NIGHT INTO
MONDAY AS FRONT DRAGGED THROUGH AREA. ALSO ADDED SMALL POP NORTH CENTRAL
DAYTIME SUN FOR SOMETHING POSSIBLE COMING OVER RIDGE AS BOTH
GFS/EUROPEAN HINT LLVL JET PUSHING NORTH INTO EASTERN MN. MADE NO OTHER
CHANGE WITH WARM SPELL OF ABOVE NORMAL TEMPS RETURNING THU...INTO THE
WEEKEND.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 3, 11:45 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 AM CDT MON JUL 3 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1145 AM CDT MON JUL 3 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

LITTLE CHANGE IN CURRENT THINKING FOR THIS AFTERNOON AND EVENING.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA...DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY RISK
IS DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. THE GREATEST
RISK OF SEVERE WEATHER WILL BE BETWEEN NOON AND 1000 PM.

THE STORMS SHOULD EXIT THE SOUTHEAST PART OF THE AREA BY LATE
EVENING...ENDING THE RISK OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SUNDAY...

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY BE NEEDED THIS AFTERNOON INTO
THIS EVENING.

LMZ521-522-541>543-564-041700-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1145 AM CDT MON JUL 3 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON
AND EVENING HOURS. THE PRIMARY RISK IS OF DAMAGING WINDS...BUT LARGE
HAIL IS ALSO POSSIBLE. THE GREATEST RISK OF SEVERE WEATHER WILL BE
BETWEEN NOON AND 1000 PM.

THE STORMS SHOULD EXIT THE AREA BY LATE EVENING...ENDING THE RISK
OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SUNDAY...

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

ECKBERG
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jul 3, 4:06 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
406 PM CDT MON JUL 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             LAKE TOMAHAWK           45.81N 89.59W
07/03/2006  M0.50 INCH       ONEIDA             WI   TRAINED SPOTTER

&&

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:53 PM CDTSevere Thunderstorm WarningGRBVilas37 min
Jul 3, 5:10 PM CDTSevere Thunderstorm WarningGRBOconto65 min
Jul 3, 6:29 PM CDTSpecial Marine WarningGRB91 min
Jul 3, 6:45 PM CDTSevere Thunderstorm WarningGRBOutagamie, Winnebago45 min
Jul 3, 6:56 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto64 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.